MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0296-02
Medical Device Problem Codes Leak/Splash (1354); Inappropriate Waveform (2536); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had been transferred from another facility with an impella device inserted in the left groin.The impella device was removed due to left lower leg ischemia (subsequent repair of left femoral artery).The customer attempted to insert another impella device in the right axillary but this was unsuccessful due to a tortuous aorta.The customer then inserted a maquet intra-aortic balloon (iab).The insertion was reported to be right axillary, which is not the method described in the device instructions for use.After insertion of the iab, the waveform was dampened.Approximately four hours later, the waveform was flat.Approximately three and a half hours after that, blood was seen in the tubing.It was noted that the console had generated a gas loss in iab circuit alarm on several occasions.The iab was removed soon after the blood was noticed.The patient was extubated and progressing after therapy was concluded.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the exterior and interior of the catheter, between the sheath and catheter tubing.A kink was observed on the catheter tubing approximately 8.1 cm from the y-fitting.The sheath was returned attached approximately 60.9cm from the iab tip.The inner lumen was found to be occluded.The occlusion was able to be cleared.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing, extender tubing, and pressure tubing was performed and a leak was detected approximately 3.0cm from the rear seal.The reported events was confirmed by the evaluation.The observed leak was a penetration within a whitish patch.The patch exhibited the typical appearance of an abrasion mark caused by calcified plaque in the aorta.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the reported failure.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).
 
Event or Problem Description
N/a.

Brand Name
MEGA 8FR. 50CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key14701430
Report Number2248146-2022-00474
Device Sequence Number5075068
Product Code DSP
UDI-Device Identifier10607567108018
UDI-Public10607567108018
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model Number0684-00-0296-02
Device Catalogue Number0684-00-0497
Device Lot Number3000209759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOCAT WAVE CONSOLEIMPELLA CATHETER
Patient Age60 YR
Patient SexMale
Patient Weight80 KG